Top
20
Doctor insights on: Mirena Dark Brown Or Red Discharge

Share
1

1
Had mirena (levonorgestrel) removed Oct 21. November 11 had a normal bright red blood 5 day period. 50 days later I started a 5 day brown black discharge! ?

Had mirena (levonorgestrel) removed Oct 21. November 11 had a normal bright red blood 5 day period. 50 days later I started a 5 day brown black discharge!
?

Be safe, check: The progestin hormone in Mirena (levonorgestrel) which frequently causes menstrual changes ...usually washes out of your system rather quickly and most women resume their "normal cycles" after this IUD is removed. Check your pregnancy test to be safe and if negative and your cycles are still irregular, consult your gynecologist. ...Read more

See 1 more doctor answer

Discharge (Definition)

Discharge can be a noun or a verb; it has multiple meanings in physics, chemistry, military, and legal usage. The most common medical meaning is a substance that is being excreted. Examples: pus is the discharge from a pimple; a vaginal discharge can mean infection; an ear discharge can mean an infection of the outer ear tract; a nasal discharge ...Read more


2

2
I've had the mirena (levonorgestrel) for 4 years and 3 months now and i've never had my period with it, tonight i noticed a brownish-red discharge, is this normal?

I've had the mirena (levonorgestrel) for 4 years and 3 months now and i've never had my period with it, tonight i noticed a brownish-red discharge, is this normal?

Hormone levels drop: In the 5th year of mirena, (levonorgestrel) the hormone levels drop. Have you checked the string to be sure that it hasn't been expelled? If it's still in place, i wouldn't worry, but would be sure to have it changed at 5 years. ...Read more

6

6
Had mirena taken out on Friday and started depo same day. Had unprotected sex night before removal. And now have been having brown stringy discharge. Mixed with regular red period blood. I tried looking on mirena forums but can't find a good answer. Worr

Had mirena taken out on Friday and started depo same day. Had unprotected sex night before removal. And now have been having brown stringy discharge. Mixed with regular red period blood. I tried looking on mirena forums  but can't find a good answer. Worr

Sounds normal: It is normal to have some bleeding after an IUD removal and also normal to have some bleeding when transitioning from one method to another. It is also common to have some irregular bleeding on Depo. You were on the Mirena (levonorgestrel) when you had sex so pregnancy is not a concern in this case. Monitor the bleeding over the next few weeks and if it continues see your obgyn ...Read more

7

7
Had a d&c 4 weeks ago and mirena (levonorgestrel) coil fitted only have left tube and getting cramping every day on left side also foul smelling discharge browny red?

Had a d&c 4 weeks ago and mirena (levonorgestrel) coil fitted only have left tube and getting cramping every day on left side also foul smelling discharge browny red?

You can be infected!: Your question may have to be rephrased, because Mirena (levonorgestrel) is an intrauterine contraceptive device and should not have anything to do with your left tube. But you probably need a transvaginal sonogram to localize the Mirena (levonorgestrel) better and also checked out for pelvic infection! ...Read more

See 1 more doctor answer
8

8
Mirena (levonorgestrel) inserted 12 days ago.It has been light brown discharge for a week,but bright red blood in the discharge today with cramps. Day 16 since period.

Mirena (levonorgestrel) inserted 12 days ago.It has been light brown discharge for a week,but bright red blood in the discharge today with cramps. Day 16 since period.

Irregular bleeding: It is not uncommon to experience unpredictable, irregular bleeding or spotting with the IUD in place for the first 3 months. it is not uncommon to experience I'm predictable, I ever get there leaving for fighting with the i_u_d in place the first 3 months. This is not a big concern unless it is associated with severe pain or bleeding or malodorous discharge ...Read more

12

12
I'm on my 2nd Mirena and have had this one in place for about 2 years. Lately I've noticed quite a bit of orange/red discharge with back pain/cramping?

I'm on my 2nd Mirena and have had this one in place for about 2 years. Lately I've noticed quite a bit of orange/red discharge with back pain/cramping?

IUD check: Consider scheduling a visit with an Obgyn to check your IUD. Your doctor can do an examination and sonogram if needed. They can also test for infection, evaluate for polyps and fibroids as well as the other causes of spotting. ...Read more

13

13
Mirena (levonorgestrel) for 2 yrs and finished my period 2 days ago. Having period symptoms as well as discharge, red spotting and cramps. This has not happened before?

Mirena (levonorgestrel) for 2 yrs and finished my period 2 days ago. Having period symptoms as well as discharge, red spotting and cramps. This has not happened before?

Mirena (levonorgestrel): Mirena (levonorgestrel) is an IUD that contains progestins. Like all contraceptives that rely on progestins as a component, abnormal bleeding is a side effect. This could mean bleeding every day, no bleeding at all, anything in between, and combination. What you describe falls within the normal realm of bleeding patterns. ...Read more

14

14
After finishing a round of Metronidazole gel, is clear discharge with red clumps normal? I have a Mirena (levonorgestrel) IUD and do not get periods anymore.

After finishing a round of Metronidazole gel, is clear discharge with red clumps normal? I have a Mirena (levonorgestrel) IUD and do not get periods anymore.

Possible: You were treated for an infection and the symptoms could be related to that. If these symptoms are transient for a few days and resolve I would not be concerned, but if it worsens or persists get checked. ...Read more

See 1 more doctor answer
19

19
Got mirena (levonorgestrel) 5 months ago and having contraction like cramps now I'm having bloody and dark brown discharge with a funny smell do I need to see a doctor?

Got mirena (levonorgestrel) 5 months ago and having contraction like cramps now I'm having bloody and dark brown discharge with a funny smell do I need to see a doctor?

YES: Could be a few different things and at your age you want to make sure it is not an infection and/or a hormone problem that will affect you later on. Please make an appt with your OB-GYN. ...Read more

Dr. Lynne Weixel
1 doctor shared a insight

Mirena (Definition)

Levonorgestrel is a women's ...Read more